Alert archive / North Carolina / Flash Flood Warnings in 2025
Flash Flood Warning 32, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jul 6, 2025, 11:33 AM EDT for Hoke County, Scotland County, North Carolina. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2025, 11:33 AM EDT (15:33 UTC)
- Expired
- Jul 6, 2025, 2:32 PM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hoke County, NC, Scotland County, NC
The radar
The Raleigh/Durham radar (KRAX), 110 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 1:42 PM EDT | FLASH FLOOD | 1 Nw Bowmore, NC | Norton Road flooded and closed due to flood waters. |
| Jul 6, 2:03 PM EDT | FLASH FLOOD | 3 Wnw Wagram, NC | Corrects previous flash flood report from 3 WNW Wagram. road closed due to flooding. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 129 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 3.6 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1173 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.9
The text
As transmitted.
323
WGUS52 KRAH 061533
FFWRAH
NCC093-165-061845-
/O.NEW.KRAH.FF.W.0032.250706T1533Z-250706T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
1133 AM EDT Sun Jul 6 2025
The National Weather Service in Raleigh has issued a
* Flash Flood Warning for...
Hoke County in central North Carolina...
Scotland County in central North Carolina...
* Until 245 PM EDT.
* At 1133 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Laurinburg, Raeford, Antioch, Wagram, East Laurinburg, Bowmore,
Silver City, Camp Mackall, Laurel Hill, Rockfish and Sandhills
Game Land.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3498 7955 3508 7936 3513 7911 3509 7909
3504 7909 3499 7905 3495 7903 3483 7919
3484 7935 3482 7936 3477 7933 3463 7946
3473 7957
FLASH FLOOD...RADAR INDICATED
$$
Green1 follow-up statement
421
WGUS72 KRAH 061832
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
232 PM EDT Sun Jul 6 2025
NCC093-165-061842-
/O.CAN.KRAH.FF.W.0032.000000T0000Z-250706T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hoke NC-Scotland NC-
232 PM EDT Sun Jul 6 2025
...FLASH FLOOD WARNING IS CANCELLED FOR HOKE AND SCOTLAND COUNTIES...
Flood waters have receded. Flooding is no longer expected to pose a
threat. However, area creeks and streams will likely remain high.
Please continue to heed remaining road closures.
A Flood Watch remains in effect until 600 AM EDT Monday.
&&
LAT...LON 3498 7955 3508 7936 3513 7911 3509 7909
3504 7909 3499 7905 3495 7903 3483 7919
3484 7935 3482 7936 3477 7933 3463 7946
3473 7957
$$
GreenWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 6:40 AM EDT, 4 hours 53 minutes earlier.
Area forecast discussion, Jul 6, 6:40 AM EDT, 4 hours 53 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 640 AM EDT Sun Jul 6 2025 .SYNOPSIS... Tropical Storm Chantal will drift slowly north northwestward across the coast of South Carolina this morning. The remnant low pressure system will then drift slowly north to northeastward across central North Carolina this afternoon through early Monday. && .NEAR TERM /TODAY AND TONIGHT/... As of 250 AM Sunday... * Flood Watch in effect for all but the northeast zones of central NC * Remnants of Chantal will bring a low-end tornado threat for the Sandhills into the Central Coastal Plain south of US-1 A Flood Watch was hoisted for all but the northeast zones of central NC. The remnants of Tropical Storm Chantal will bring widespread showers and embedded storms to most of central NC through early Mon with highs this afternoon mainly in the 80s. Chantal as of 2 am was about 85 miles southwest of Wilmington, NC, with maximum sustained winds of 50 kt (60 mph) and 1002 mb. Satellite and radar do depict the system is starting to wrap up and become more defined. The latest NHC track takes the system to the NW before moving into the central NC Sandhills and weakening as a depression as it tracks ENE into the northern Coastal Plain by Mon morning. While the model guidance has come into much better agreement with regards to Chantal's track and QPF footprint, there is still some uncertainty. Nevertheless, there was enough confidence to go with a Flood Watch for most of the area. In discussions with WPC with respect to left/right track solutions, the anticipated QPF footprint did not change much from the day shift Sat. If anything, the system may be moving a bit faster overall. The highest QPF, based on a suite of model guidance, including the CAMs/HREF and which matches well with the ECMWF AIFS model, shows the highest totals from the Triangle westward, over the western and southern Piedmont to Sandhills region of central NC. It appears that a trough over the MO valley region to Great Lakes and over the north-central Gulf may be helping to pull Chantal further to the NW, producing a band of higher QPF on its NW side. In this region of central NC, rainfall amounts of 1 to 3 inches, locally 4+, are possible. However, as has happened so often in our area, the QPF footprint may be off by 50 to 100 miles. Also, some guidance is still indicating other alternate scenarios, such as the HRRR, which shows higher totals to the north and east of Chantal over the Coastal Plain. As such, given this potential uncertainty, we included portions of the Coastal Plain in the Flood Watch, in case minor changes to the track/QPF occur with future updates. In addition to the flash flood threat, a tornado threat will exist for the Sandhills to the central Coastal Plain, largely south and east of the Triangle. Enhanced low-level flow/shear and instability with low/mid 70s dewpoints will favor the potential for low-topped supercells over eastern NC, where the right front quadrant of Chantal will overspread. It would appear the greatest threat for any isolated tornadoes would be between mid-morning into early evening, when the system is more wrapped up, during peak heating, and prior to becoming an extratropical depression. Pockets of scattered showers and embedded storms will exist into the overnight, but should lessen after midnight as the system pulls NE. Lows will be in the low/mid 70s. && .SHORT TERM /MONDAY AND MONDAY NIGHT/... As of 250 AM Sunday... The remnants of Chantal will gradually lift NE into VA during the aftn or eve on Mon. Morning pockets of showers and clouds should give way to some partial sunshine in the aftn/eve as weak westerly flow aloft overspreads the area. That should favor a warmer and also humid day with upper 80s E to low 90s W. Even with its departure, scattered showers and storms will be possible, especially along/east of US-1 closer to the departing low. That said, I would not be surprised if there is less overall storm coverage owing to weak westerly downslope flow. There will, however, be a weak trough over the OH valley with a developing weak lee trough in western NC that could still favor isolated/scattered storms. Any storms should die out after sunset, with lows muggy in the mid 70s with possible fog and stratus. && .LONG TERM /TUESDAY THROUGH SATURDAY/... As of 245 AM Sunday... * Hot and humid on Tuesday with highs in the lower to mid 90s with a few of the typically hotter spots threatening the upper 90s. It will be humid as well with heat index values of 100 to 105 across much of the area except the Triad where it will be a touch cooler. * Largely diurnally driven convection is expected for the second half of the work week into the weekend with the greatest rain chances on Thursday and Friday. * It will be continued hot on Wednesday, likely a few degrees cooler than Tuesday. High temperatures will then cool off for Thursday and Friday with a good deal of cloud cover and rain chances. Weak ridging will become established across the Southeastern U.S. on Tuesday. With morning low level thickness values in the 1420s, high temperatures will climb into the lower to mid 90s across much of the area. A few of the hotter spots such as Maxton and Raleigh may make it into the upper 90s. The hottest ENS member has a high of 99 at RDU. Will need to monitor the need for a heat advisory with heat index values of 100 to 105 currently forecast across much of the area at this point with the potential for heat index values to be a little higher. A few afternoon and evening storms are possible on Tuesday but coverage should be much more limited than the Wednesday through Friday period. The threat of mainly afternoon and evening storms increases for Wednesday through Friday period as the westerlies drop into the Great Lakes and OH Valley on Wednesday and then push east toward the Appalachians on Friday. An associated cold front approaches on Thursday and moves into the region on Friday. These forcing mechanisms along with PW values of around 2.0 inches or greater will support an active period with above climatology PoPs. With the increased cloud cover and rain chances along with a slightly cooler airmass arriving late in this period, highs on Thursday and especially Friday will range near or slightly below average. Friday's highs should range in the mid 80s to around 90. The pattern becomes more uncertain over the weekend as the cold front is forecast to drop into the region and then persist across the Carolinas through the weekend. Forecasting the passage and position of cold fronts in our region at longer ranges during the summer can trying, so confidence is limited in forecast details for the weekend. -Blaes && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... As of 640 AM Sunday... The remnants of Tropical Storm Chantal will bring widespread showers with embedded storms across the terminals, earliest at FAY and latest at GSO/INT. The heavier bands of showers and storms are favored between the late morning and early evening hours, with the highest confidence of TSRA at FAY, RWI, and RDU, where IFR or lower restrictions are possible. These sites as well could briefly improve to VFR outside of storms. The Triad terminals (GSO/INT) should see MVFR to IFR rain, especially after 18z and through the end of the TAF period. A storm could impact GSO between 20 and 00z, but confidence was too low to include at this time. Waves of showers and some storms may continue to the end of the TAF period, especially at RDU. Regardless, MVFR-IFR ceilings are favored near GSO, RDU, FAY, and RWI with the gradual movement of the remnants of Chantal. NE winds may gust at times into the lower 20s kts, especially at FAY, RDU, and RWI. Outlook: After Chantal exits early Mon, a humid airmass will favor areas of morning stratus and fog and afternoon-evening showers/storms through most of this coming week. && .RAH WATCHES/WARNINGS/ADVISORIES... Flood Watch from 6 AM EDT this morning through late tonight for NCZ007-008-021>025-038>042-073>078-083>086-088-089. && SYNOPSIS...Blaes NEAR TERM...Kren SHORT TERM...Kren LONG TERM...Blaes AVIATION...Kren/MWS
Hazardous weather outlook, Jul 6, 4:54 AM EDT, 6 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 454 AM EDT Sun Jul 6 2025 NCZ042-077-078-085-086-088-089-070900- Johnston-Harnett-Wayne-Scotland-Hoke-Cumberland-Sampson- 454 AM EDT Sun Jul 6 2025 ...FLOOD WATCH IN EFFECT FROM 6 AM EDT THIS MORNING THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. In addition to the potential for locally heavy rain, an isolated, brief tornado or two is also be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. High temperatures in the lower to mid 90s on Tuesday combined with a very humid airmass will result in afternoon heat index values of 100 to 105. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ007-008-024-025-040-041-073>076-083-084-070900- Person-Granville-Orange-Durham-Chatham-Wake-Stanly-Montgomery-Moore- Lee-Anson-Richmond- 454 AM EDT Sun Jul 6 2025 ...FLOOD WATCH IN EFFECT FROM 6 AM EDT THIS MORNING THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. High temperatures in the lower to mid 90s on Tuesday combined with a very humid airmass will result in afternoon heat index values of 100 to 105. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ021>023-038-039-070900- Forsyth-Guilford-Alamance-Davidson-Randolph- 454 AM EDT Sun Jul 6 2025 ...FLOOD WATCH IN EFFECT FROM 6 AM EDT THIS MORNING THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ009>011-026>028-043-070900- Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wilson- 454 AM EDT Sun Jul 6 2025 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Periods of locally heavy rain are possible later today and tonight which could result in localized flooding of poor drainage areas. .DAYS TWO THROUGH SEVEN...Monday through Saturday. High temperatures in the lower to mid 90s on Tuesday combined with a very humid airmass will result in afternoon heat index values of 100 to 105. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 6, 5:53 AM EDT, 5 hours 40 minutes before
Special Weather Statement
National Weather Service Raleigh NC
553 AM EDT Sun Jul 6 2025
NCZ089-061045-
Sampson NC-
553 AM EDT Sun Jul 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SAMPSON COUNTY
THROUGH 645 AM EDT...
At 553 AM EDT, Doppler radar was tracking a strong thunderstorm near
Penderlea, or 7 miles northwest of Burgaw, moving northwest at 30
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Harrells and Turkey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
&&
LAT...LON 3490 7845 3504 7817 3501 7815 3490 7815
3474 7820 3471 7813 3472 7811 3471 7811
3468 7816 3462 7820
TIME...MOT...LOC 0953Z 148DEG 27KT 3460 7804
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BlaesSpecial weather statement, Jul 6, 6:59 AM EDT, 4 hours 34 minutes before
Special Weather Statement
National Weather Service Raleigh NC
659 AM EDT Sun Jul 6 2025
NCZ042-078-088-089-061200-
Johnston NC-Sampson NC-Wayne NC-Cumberland NC-
659 AM EDT Sun Jul 6 2025
...A BAND OF STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN
WAYNE...SAMPSON... NORTHEASTERN CUMBERLAND AND SOUTHEASTERN JOHNSTON
COUNTIES THROUGH 800 AM EDT...
At 658 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Rose Hill, or 8 miles south of Warsaw, moving
northwest at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Goldsboro, Clinton, Mount Olive, Princeton, Roseboro, Stedman, Newton
Grove, Salemburg, Turkey, and Falcon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
&&
LAT...LON 3504 7881 3525 7863 3525 7862 3527 7858
3530 7858 3532 7854 3536 7853 3554 7811
3519 7786 3515 7790 3517 7793 3516 7797
3519 7802 3518 7807 3519 7816 3509 7817
3508 7816 3490 7815 3477 7819
TIME...MOT...LOC 1058Z 135DEG 39KT 3489 7803
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BLAESThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:25 PM EDT | Special Weather Statement | RAH | Chatham, Lee | 65 min |
| Jul 6, 1:52 AM EDT | Flood Watch | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 18 more | 24 hr |
| Jul 6, 5:53 AM EDT | Special Weather Statement | RAH | Sampson | 52 min |
| Jul 6, 6:59 AM EDT | Special Weather Statement | RAH | Sampson, Wayne | 61 min |
| Jul 6, 10:52 AM EDT | Tornado Warning | RAH | Hoke | 38 min |
| Jul 6, 12:54 PM EDT | Tornado Warning | RAH | Hoke, Lee, Moore | 36 min |
| Jul 6, 1:22 PM EDT | Flash Flood Warning | RAH | Harnett, Hoke, Lee, Montgomery, Moore, Richmond and 1 more | 14 hr |
| Jul 6, 1:30 PM EDT | Tornado Warning | RAH | Edgecombe, Nash, Wilson | 45 min |
| Jul 6, 1:49 PM EDT | Tornado Warning | RAH | Harnett, Lee | 41 min |
| Jul 6, 3:08 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Durham, Guilford, Lee, Orange and 2 more | 8 hr |
| Jul 6, 3:19 PM EDT | Tornado Warning | RAH | Chatham, Lee | 26 min |
| Jul 6, 3:28 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Durham, Orange, Wake | 47 min |
| Jul 6, 3:48 PM EDT | Tornado Warning | RAH | Alamance, Chatham, Orange | 16 min |
| Jul 6, 3:50 PM EDT | Flash Flood Warning | RAH | Alamance, Chatham, Durham, Lee, Orange, Randolph | 11 hr |
| Jul 6, 5:01 PM EDT | Areal Flood Advisory | RAH | Alamance, Durham, Orange | 2 hr |
| Jul 6, 5:47 PM EDT | Special Weather Statement | RAH | Alamance, Durham, Orange | 58 min |
| Jul 6, 6:13 PM EDT | Tornado Warning | RAH | Alamance, Orange | 32 min |
| Jul 6, 6:38 PM EDT | Tornado Warning | RAH | Alamance, Orange | 9 min |
| Jul 6, 6:56 PM EDT | Flash Flood Warning | RAH | Moore | 6 hr |
| Jul 6, 6:58 PM EDT | Tornado Warning | RAH | Alamance, Orange | 21 min |
| Jul 6, 7:04 PM EDT | Flash Flood Warning | RAH | Alamance, Durham, Orange | 6 hr |
| Jul 6, 7:37 PM EDT | River Flood Warning | RAH | Chatham | 33 hr |
| Jul 6, 7:43 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Durham, Orange | 77 min |
Nearby
Flash Flood Warnings in North Carolina, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.